You are not alone.
We can help you.
Let's chat.
1
Help

How to Reverse an Opioid Overdose Using Narcan (Video)

Video Details

  • Duration: 2:24
  • Synopsis: The video details the steps to take to determine if a person has overdosed on opioids and the steps to administer Narcan to reverse the overdose.
    • The Steps:
      • Survey the scene and try waking the individual.
      • If no response, try rubbing your knuckles on the sternum to attempt to wake them up.
      • Check to see if the individual is breathing.
      • Check for a pulse.
      • Check for “pinpoint” pupils.
      • Get the person on their back.
      • As with any nasal spray, grip the Narcan with your index and middle finger and use your thumb to dispense.
      • Insert into either nostril and administer with your thumb.
      • Move the person to their side to a “recovery position” to prevent aspiration of vomit if it occurs.
      • Continue monitoring.
      • If they are still unresponsive or they wake and then become unconscious again, you may administer more doses of Narcan every 2 or 3 minutes until help arrives.

Ways to Get in Contact With Us

If you believe you or someone you love may be struggling with addiction, let us hear your story and help you determine a path to treatment.

There are a variety of confidential, free, and no obligation ways to get in contact with us to learn more about treatment.

Don’t wait. Call us now.
Our admissions navigators are available to help 24/7 to discuss treatment.
Why call us?
Get addiction help now (24/7 helpline)We’re here for you every step of the way.